MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via the patient's legal representative that the patient underwent an open reduction internal fixation of right clavicle fracture procedure on (b)(6) 2018 after the patient had suffered an injury in a motor vehicle collision approximately 5 weeks prior.The operative report from the (b)(6) 2018 procedure notes the patient is a smoker and also notes a high risk of non-union and large displacement greater than 100%.The patient chose to proceed with the procedure and during the procedure the following arthrex product were recorded as having been implanted: ar-2653cr (lot 5261643) ¿ clavicle plate qty 1.Ar-8835-16 (lot 10204570) ¿ low profile screw qty 2.Ar-8835-22 (lot 10034710) ¿ low profile screw qty 1.Ar-8835l-14 (lot w50298) ¿ low profile locking screw qty 2.Ar-8835l-16 (lot 10181718) ¿ low profile locking screw qty 3.Ar-8835l-18 (lot 1194485) ¿ low profile locking screw qty 1.Ar-8835l-22 (lot a43035)¿ low profile locking screw qty 1.On (b)(6) 2018 the patient underwent a revision surgery due to post operative fixation failure.The operative report noted a right clavicle hardware removal and right clavicle open reduction internal fixation with intercalary strut allograft.The operative report does not reference which arthrex devices were removed.Photos provided to arthrex shows an explanted broken plate and 8 screws, not 10.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8732551
Report Number1220246-2019-01157
Device Sequence Number2573171
Product Code HRS
UDI-Device Identifier00888867027459
UDI-Public00888867027459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,RT,SS
Device Catalogue NumberAR-2653CR
Device Lot Number5261643
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR